Alert archive / California / Wind Advisories in 2016

Wind Advisory 11, NWS Hanford, CA

March 12, 2016

NWS Hanford, CA issued this wind advisory at Mar 12, 2016, 1:23 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 1:23 AM PST (09:23 UTC)
Expired
Mar 12, 2016, 5:53 AM PST
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

915 
WWUS76 KHNX 120923
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
123 AM PST SAT MAR 12 2016

CAZ095-098-099-121400-
/O.NEW.KHNX.WI.Y.0011.160312T0923Z-160312T1400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
123 AM PST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. 

* TIMING...THROUGH 6 AM.

* WINDS...NORTHWEST TO NORTH 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
  ALONG HIGHWAYS 58...14...AND 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
027 
WWUS76 KHNX 121353
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
553 AM PST SAT MAR 12 2016

CAZ095-098-099-121500-
/O.CAN.KHNX.WI.Y.0011.000000T0000Z-160312T1400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
553 AM PST SAT MAR 12 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE REGION.

$$
DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:42 PM PST, 11 hours 41 minutes earlier.

Area forecast discussion, Mar 11, 1:42 PM PST, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
142 PM PST FRI MAR 11 2016

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY AND
TONIGHT BRINGING WIDESPREAD RAIN AND MOUNTAIN SNOW ALONG WITH
INCREASED WINDS. A SECOND WEATHER SYSTEM WILL MOVE INTO THE NORTH
LATER SATURDAY AND SUNDAY FOR A CONTINUED THREAT OF UNSETTLED
WEATHER.

&&

.DISCUSSION...
COLD FRONT WITH ASSOCIATED PRECIPITATION MOVING INTO THE HANFORD
FA ATTM. RAINFALL RATES OF AROUND 0.10 OF AN INCH PER HOUR BASED
ON AREA OBSERVATIONS AND RADAR ESTIMATES. BACK EDGE OF HEAVY
PRECIP SHIELD WILL BE MOVING THROUGH THE REGION BY 1300 PST WITH
SOME CLEARING. CONCERN REMAINS THE POSSIBILITY OF ISOLATED
THUNDERSTORM IN THE COLD AIR BEHIND THE FRONT. THE TRACK OF THE
COLD POOL ALOFT IS TRENDING MORE SE THAN EAST. WE WILL KEEP A
CLOSE EYE ON THE SITUATION THROUGH THE EVENING. SNOW WILL CONTINUE
THROUGH THE EVENING ABOVE 6000 FEET. THERE WILL BE SOME SNOW
SHOWERS PAST MIDNIGHT AS UPSLOPE FLOW WILL KEEP IT GOING.

WE WILL GET A BREAK AFTER THIS SYSTEM ON SATURDAY AND WILL
CONTINUE THROUGH SUNDAY. BEFORE THE LITTLE OR NO
RAIN IS EXPECTED ACROSS KERN COUNTY EXT SYSTEM IMPACTS PARTS OF
THE FORECAST AREA. THE NEWER GUIDANCE IS DRIER AND FARTHER TO THE
NORTH WITH THE SUNDAY NIGHT SYSTEM. WE ARE NOT PUTTING UP ANY
WINTER WEATHER PRODUCTS ATTM AND WILL SEE WHAT THE NEXT RUN OR TWO
SHOW. RIGHT NOW IT DOES NOT LOOK VERY FAVORABLE FOR KERN COUNTY
AS THE BEST MOISTURE AND DYNAMICS REMAIN ACROSS NRN CA.

THE QPF IS VERY IMPRESSIVE FOR THE MOUNTAINS AS UPSLOPE CONDITIONS
WILL SET UP WITH STRONG ONSHORE MOISTURE FLOW...HOWEVER THE VALLEY
WILL SEE LIGHTER AMOUNTS WITH THE SYSTEM ON SUNDAY. VERY LIGHT
AMOUNTS OF RAIN ARE EXPECTED ACROSS KERN COUNTY. SUNDAY THROUGH
MONDAY.

THE PATTERN QUIETS BACK DOWN ON TUESDAY AND REMAINS DRY THROUGH
NEXT FRIDAY WITH SEASONABLE TEMPS AS AN UPPER RIDGE OF HIGH
PRESSURE WILL CONTROL THE AREAS WEATHER.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA FOOTHILLS...AREA OF
MVFR AND LOCAL IFR IN LOW CLOUDS AND PRECIPITATION THRU 06Z SAT WITH
ISOLATED THUNDERSTORMS POSSIBLE THRU 03Z SAT. LOCAL MVFR IN THE
SOUTH END OF THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA FOOTHILLS
AFTER 06Z SAT.

IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...WIDESPREAD
IFR IN PRECIPITATION AND MOUNTAIN OBSCURATIONS THRU 12Z SAT AND
AREAS OF IFR IN UPSLOPE CLOUDS AFTER 12Z SAT.

GUSTY WINDS ACROSS THE WEST SIDE OF THE SAN JOAQUIN VALLEY THRU 03Z
SAT AND ACROSS KERN COUNTY MOUNTAINS AND DESERTS THRU 06Z SAT.

OTHERWISE...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST SATURDAY ABOVE 6000 FEET FOR
THE CAZ096-097.

WIND ADVISORY UNTIL 10 PM PST THIS EVENING CAZ095-098-099.

WIND ADVISORY UNTIL 7 PM PST THIS EVENING CAZ089>091.

&&

PUBLIC...JDB
AVN/FW...DS
SYNOPSIS...JDB

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 4:16 PM PSTSpecial Weather StatementHNXFresno44 min
Mar 11, 5:04 PM PSTAreal Flood AdvisoryHNXFresno, Kings, Tulare56 min
Mar 12, 4:19 AM PSTWinter Weather AdvisoryHNX46 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.